Missouri, 2014

Flash Flooding and Flooding in Missouri, June 4 to 7, 2014

June 4 to 7, 2014 · NWS SGF · 75 events in 18 counties and zones

Multiple rounds of severe weather occurred over several days with a slow moving storm system which included damaging winds, large hail, and flash flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$371,000
Crop damage
None recorded
Events
75

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

Multiple rounds of severe weather occurred over several days with a slow moving storm system which included damaging winds, large hail, and flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 4, 2:21 AM CST, 1 hour 9 minutes earlier.

Area forecast discussion, Jun 4, 2:21 AM CST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
321 AM CDT Wed Jun 4 2014

.SHORT TERM...(Today and Tonight)
Issued at 321 AM CDT WED JUN 4 2014

Mesoscale convective system (MCS) moving southeastward out of
northern Missouri will be the first forecast challenge of the day.
MCS is at mature phase and following forward propagating system
motion vectors nicely to the southeast. Numerous outflow
boundaries and embedded surges have been noted with this activity
over the past several hours. There remains a wind risk with this
system at it moves into the Highway 54 corridor over the next few
hours. Current thoughts are to keep areas along and northeast of
a line from Nevada to Eminence in the better rain chances through
the mid morning hours. To the southwest of this line, the
incoming EML should keep these area dry.

The next forecast challenge concerns storm redevelopment this
afternoon and evening. While there will be a cap in place,
especially over the western half of the area, the incoming outflow
boundaries (now, really, the effective synoptic front) will
provide a focusing mechanism for isolated to widely scattered
thunderstorm development this afternoon. With another very warm
and humid afternoon on tap, MLCAPE values should approach 3000
J/kg with around 40kt of 0-6km shear. Support is lacking in the
upper levels as a shortwave will be departing to the east as the
atmosphere reaches peak instability. If storms can indeed fire,
the better chances look to be along/east of the Highway 65
corridor. Given CAPE/shear profiles, supercellular structures are
expected with wind/hail the primary risks.

Tonight, linger boundaries will continue to provide at least a
chance for additional thunderstorm development. A low level jet
will once again get organized tonight, although initially to our
west. As this jet veers, additional scattered thunderstorms will
be possible late tonight/toward daybreak Thursday.

.LONG TERM...(Thursday through Tuesday)
Issued at 321 AM CDT WED JUN 4 2014

The forecast for Thursday through the upcoming weekend remains
largely unchanged. The 00z suite of model output continues to keep
an oscillating synoptic boundary across the region. This will
maintain a risk for periodic MCS passages and a conditional risk
for severe weather. Each of the global models have a convective
system moving through the region each day and it is hard to argue
with their more pessimistic view on PoPs. While there will be dry
time to be had, it is impossible to pin point and chance to likely
PoPs are in the picture each day.

The severe risk will very much depend on timing and instability
profiles. With a belt of westerlies aloft sagging south into our
area, shear will be more than sufficient to support organized
complexes of storms. If timing favors peak instability, severe
storms both Thursday and Friday are plausible. Wind and hail would
be the primary risks, but with what will be numerous boundaries
around, a few tornadoes cannot be ruled out. If we can indeed get
a parade of MCSs across the area, localized flash flooding will be
potential concern. We can certainly use any rainfall we can
muster, but this airmass is quite moist and excessive rainfall
rates can cause problems (even given abnormally dry conditions).

Heading into next week, the forecast remains uncertain and largely
depending on whether or not the synoptic boundary gets shunted to
the east/south. The bottom line for early next week is that
additional chances for showers and storms are possible.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday Night)
Issued at 100 AM CDT WED JUN 4 2014

For the KSGF, KJLN, and KBBG TAFS...A strong low level jet has
developed over the region and will produce low level wind shear
concerns overnight into early Wednesday morning.

A line of storms is currently pushing across northern Missouri and
will track to the southeast and remain well north and east of the
TAF sites. An outflow boundary will push south through the area
Wednesday morning and will have to watch if it could produce any
convection. A strong cap is currently spreading into southwestern
Missouri and think the lift with this boundary will be too weak to
produce storms this morning.

A frontal boundary will then track south into the area Wednesday
afternoon into the evening hours. The heating of the day may
weaken the cap enough for some storms to develop across far
southern Missouri. Think the better chances may be in northern
Arkansas for this development but have included prob30 groups in
the KSGF and KBBG TAF sites as these storms may develop over head
and then push south into Arkansas.

Gusty south to southwesterly winds will occur during the day on
Wednesday.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Gagan
LONG TERM...Gagan
AVIATION...Wise
Hazardous weather outlook, Jun 3, 11:01 PM CST, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1201 AM CDT WED JUN 4 2014

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-050515-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1201 AM CDT WED JUN 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  ELEVATED LIGHTNING RISK.

DISCUSSION...

  A SEVERE LINE OF STORMS IS CURRENTLY SLIDING TO THE SOUTHEAST
  ACROSS NORTHEASTERN MISSOURI LATE THIS EVENING. THESE STORMS WILL
  CONTINUE TO SHIFT TO THE SOUTHEAST OVERNIGHT. THE SOUTHERN
  EXTENT OF THIS LINE OF STORMS WILL APPROACH PORTIONS OF CENTRAL
  MISSOURI GENERALLY NORTH OF HIGHWAY 54 AND EAST OF HIGHWAY 65
  OVERNIGHT GENERALLY AFTER 2 AM. WINDS UP TO 70 MPH AND HAIL TO
  THE SIZE OF QUARTERS WILL BE THE MAIN RISK WITH THESE STORMS
  ALONG WITH FREQUENT LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

  HEAT INDEX VALUES WILL REACH THE MIDDLE 90S TO AROUND 100
  DEGREES AGAIN WEDNESDAY.

  ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE
  WEDNESDAY AFTERNOON AND EVENING. THE CHANCES FOR SEVERE WEATHER
  WILL BE TIED TO THE STRENGTH OF A STORM SUPPRESSING CAP OVER
  THE REGION WHICH IS EXPECTED TO BE STRONGEST OVER KANSAS AND
  WESTERN MISSOURI AND WEAKER OVER SOUTH CENTRAL MISSOURI. IF
  SEVERE STORMS CAN DEVELOP...THE MAIN RISKS WOULD BE DAMAGING
  WINDS AND LARGE HAIL.

  PERIODIC ROUNDS OF THUNDERSTORMS WILL OCCUR THURSDAY TO SUNDAY.
  STRONG TO SEVERE STORMS WILL BE POSSIBLE AT TIMES. AREAS OF
  HEAVY RAIN AND POSSIBLE FLOODING WILL BE A CONCERN DEPENDING ON
  THE TRACK AND EVOLUTION OF EACH INDIVIDUAL THUNDERSTORM COMPLEX
  OR LINE OF STORMS.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT ACROSS PORTIONS OF
  CENTRAL MISSOURI GENERALLY ALONG AND NORTH OF A WARSAW TO VICHY
  MISSOURI LINE.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

WFO SGF

In the hours before

Special weather statement, Jun 4, 2:46 AM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
346 AM CDT WED JUN 4 2014

MOZ055-056-067-040915-
BENTON MO-MORGAN MO-ST. CLAIR MO-
346 AM CDT WED JUN 4 2014

...SIGNIFICANT WEATHER ADVISORY FOR BENTON...MORGAN AND ST. CLAIR
COUNTIES UNTIL 415 AM CDT...

AT 340 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTH OF
SYRACUSE TO 4 MILES WEST OF BRANDON TO 17 MILES NORTHWEST OF APPLETON
CITY...MOVING SOUTHEAST AT 45 MPH. WINDS AROUND 50 MPH ARE EXPECTED
WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE APPLETON CITY...COLE CAMP...LINCOLN...
LOWRY CITY...OSCEOLA...STOVER...VERSAILLES AND WARSAW.

OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE LAKE OF
THE OZARKS...TRUMAN LAKE AND TRUMAN STATE PARK.

PERSONS ON OR NEAR TRUMAN LAKE AND LAKE OF THE OZARKS...GET OUT OF
THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. THUNDERSTORMS POSE A
VARIETY OF LIFE THREATENING HAZARDS TO BOATERS INCLUDING STRONG
WINDS...VERY CHOPPY WATERS...HAIL...DEADLY CLOUD TO GROUND
LIGHTNING...AND POTENTIALLY BLINDING RAINS. DON'T BE CAUGHT OUT ON
THE WATER IN A THUNDERSTORM...BOATERS SHOULD IMMEDIATELY SEEK SAFE
HARBOR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
WEDNESDAY MORNING FOR CENTRAL MISSOURI.

LAT...LON 3869 9284 3860 9283 3843 9262 3828 9270
      3819 9290 3823 9295 3819 9301 3822 9299
      3827 9307 3814 9306 3807 9339 3807 9350
      3804 9351 3791 9402 3796 9407 3822 9405
      3821 9353 3851 9352 3854 9308 3870 9305
TIME...MOT...LOC 0845Z 311DEG 40KT 3882 9274 3849 9344
          3829 9422

HATCH
Special weather statement, Jun 4, 3:24 AM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
424 AM CDT WED JUN 4 2014

MOZ055-067>069-078>080-041000-
BENTON MO-CAMDEN MO-CEDAR MO-HICKORY MO-POLK MO-ST. CLAIR MO-
DALLAS MO-
424 AM CDT WED JUN 4 2014

...SIGNIFICANT WEATHER ADVISORY FOR CEDAR...HICKORY...NORTHERN
DALLAS...NORTHERN POLK...SOUTHERN BENTON...ST. CLAIR AND WESTERN
CAMDEN COUNTIES UNTIL 500 AM CDT...

AT 420 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
ZORA TO ICONIUM TO 9 MILES NORTHWEST OF TABERVILLE...MOVING SOUTH AT
40 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE EL DORADO SPRINGS...HERMITAGE...
HUMANSVILLE...MACKS CREEK...OSCEOLA...STOCKTON...URBANA...WARSAW...
WEAUBLEAU AND WHEATLAND.

OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE LAKE OF
THE OZARKS...POMME DE TERRE LAKE...POMME DE TERRE STATE PARK...
STOCKTON LAKE AND TRUMAN LAKE.

THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THESE STORMS...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
WEDNESDAY MORNING FOR CENTRAL MISSOURI.

LAT...LON 3838 9312 3830 9307 3827 9308 3827 9305
      3821 9301 3820 9302 3819 9300 3791 9282
      3770 9344 3758 9407 3804 9407 3819 9356
TIME...MOT...LOC 0924Z 350DEG 33KT 3834 9312 3808 9354
          3809 9405

HATCH

The radar

The Pleasant Hill radar (KEAX), 131 km away, was scanning. The volume nearest the first event began at 09:29 UTC.

Open the radar archive at this moment

Event by event

35 thunderstorm wind, 25 hail, 12 flash flood, 2 flood, 1 heavy rain. Local standard time, as filed.

Thunderstorm Wind, Morgan

When
June 4, 3:30 AM CST
Where
Morgan County, 0.54 mi W of Versailles
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
38.430, -92.840

Two trees were blown down in the city park. A metal roof was torn off of a structure.

Hail, Shannon

When
June 4, 9:03 PM CST
Where
Shannon County, 0.88 mi SE of Winona
Measured
0.75 in hail
Reported by
Public
Coordinates
37.010, -91.320

Flood, Jasper

When
June 4, 9:52 PM CST to 11:52 PM CST
Where
Jasper County, 4.28 mi E of Jasper to 4.34 mi ENE of Jasper
Cause
Heavy Rain
Reported by
State Official
Coordinates
37.339, -94.243

Highway K had several sections with water over the road.

Hail, Lawrence

When
June 4, 11:41 PM CST
Where
Lawrence County, 1.77 mi NW of Aurora
Measured
1.25 in hail
Reported by
Law Enforcement
Coordinates
36.990, -93.740

Half dollar size hail was reported near Lawrence Farm Road 2175 and Highway 39.

Thunderstorm Wind, Jasper

When
June 5, 12:30 AM CST
Where
Jasper County, 4.42 mi NE of Kendricktown
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
37.180, -94.220

Several trees were blown down and a metal shed was destroyed.

Hail, Lawrence

When
June 5, 1:12 AM CST to 3:12 AM CST
Where
Lawrence County, 1.1 mi W of Stotts City
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
37.100, -93.990

Hail, Barry

When
June 5, 1:21 AM CST
Where
Barry County, 0.55 mi W of Monett
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
36.920, -93.930

Hail, Barry

When
June 5, 1:25 AM CST
Where
Barry County, 1.49 mi SSW of Wightman
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
36.860, -93.930

Hail, Barry

When
June 5, 1:30 AM CST
Where
Barry County, 0.55 mi W of Monett
Measured
1 in hail
Reported by
Public
Coordinates
36.920, -93.930

Thunderstorm Wind, Ozark

When
June 5, 1:30 AM CST
Where
Ozark County, 1.49 mi SSE of Gainesville Arpt
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
36.600, -92.390

Several large limbs were blown down along Highway 160.

Hail, Barry

When
June 5, 1:50 AM CST
Where
Barry County, 1.77 mi NE of Flat Creek
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
36.720, -93.630

Hail, Barry

When
June 5, 1:50 AM CST
Where
Barry County, 0.89 mi NW of Jenkins
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
36.780, -93.690

Hail, Barry

When
June 5, 2:00 AM CST
Where
Barry County, Shell Knob
Measured
1.5 in hail
Property damage
$25,000
Reported by
Amateur Radio
Coordinates
36.630, -93.630

Hail broke out several windows and damaged shutters on the west side of Shell Knob.

Hail, Barry

When
June 5, 2:00 AM CST
Where
Barry County, 3.03 mi SW of Flat Creek
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
36.670, -93.690

Thunderstorm Wind, Barry

When
June 5, 2:00 AM CST
Where
Barry County, Shell Knob
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Amateur Radio
Coordinates
36.630, -93.630

Several power lines were blown down around town and a tree was down on a home.

Hail, Barry

When
June 5, 2:02 AM CST
Where
Barry County, Shell Knob
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
36.630, -93.630

Thunderstorm Wind, Stone

When
June 5, 2:12 AM CST
Where
Stone County, 3.4 mi WNW of Lampe
Measured
52 kt (60 mph) estimated gust
Property damage
$100,000
Reported by
Emergency Manager
Coordinates
36.580, -93.490

Two boat docks were heavily damaged and several others broke loose from their moorings. Several house boats were damaged.

Hail, Barry

When
June 5, 2:15 AM CST
Where
Barry County, Shell Knob
Measured
1.25 in hail
Reported by
Broadcast Media
Coordinates
36.630, -93.630

Hail, Stone

When
June 5, 2:15 AM CST
Where
Stone County, 3.92 mi SW of Lampe
Measured
2 in hail
Property damage
$50,000
Reported by
Public
Coordinates
36.530, -93.480

Hail damaged numerous metal roofs and cars along with breaking windows.

Hail, Stone

When
June 5, 2:18 AM CST
Where
Stone County, 0.89 mi SW of Lampe
Measured
1.75 in hail
Reported by
Public
Coordinates
36.560, -93.440

Flash Flood, Lawrence

When
June 5, 5:00 AM CST to 7:00 AM CST
Where
Lawrence County, 2.35 mi NNE of Stotts City to 2.64 mi SSE of Rescue
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.130, -93.950

Missouri Highway 97 was closed in both directions due to flooding. The Spring River was flowing out of the banks.

Thunderstorm Wind, Jasper

When
June 5, 7:51 AM CST
Where
Jasper County, 0.13 mi NNE of (Jln)joplin Muni Arp
Measured
56 kt (64 mph) measured gust
Reported by
ASOS
Coordinates
37.152, -94.499

The ASOS at the Joplin Airport measured a 64 mph wind gust.

Thunderstorm Wind, Jasper

When
June 5, 7:51 AM CST
Where
Jasper County, Carl Jct
Measured
52 kt (60 mph) estimated gust
Property damage
$25,000
Reported by
Trained Spotter
Coordinates
37.180, -94.570

Wind gusts were estimated up to 60 mph and numerous trees were blown down.

Thunderstorm Wind, Newton

When
June 5, 8:00 AM CST
Where
Newton County, 0.55 mi E of Saginaw
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
37.020, -94.470

Wind gusts were estimated up to 65 mph.

Thunderstorm Wind, Newton

When
June 5, 8:00 AM CST
Where
Newton County, Neosho
Measured
52 kt (60 mph) estimated gust
Property damage
$50,000
Reported by
Law Enforcement
Coordinates
36.870, -94.370

Numerous trees were blown down and several vehicles were damaged due to large limbs falling on them.

Thunderstorm Wind, Douglas

When
June 5, 8:00 AM CST
Where
Douglas County, Squires
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
36.850, -92.620

Trained spotter estimated up to 60 mph wind gusts.

Thunderstorm Wind, Jasper

When
June 5, 8:02 AM CST
Where
Jasper County, 1.77 mi SW of Duquesne
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
37.060, -94.490

Large limbs were blown down and wind gusts up to 60 mph were estimated.

Thunderstorm Wind, Newton

When
June 5, 8:10 AM CST
Where
Newton County, 0.88 mi NE of Redings Mill
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
37.030, -94.510

Wind gusts were estimated up to 60 mph.

Thunderstorm Wind, Newton

When
June 5, 8:10 AM CST
Where
Newton County, 0.55 mi E of Saginaw
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
37.020, -94.470

Wind gusts were estimated up to 70 mph.

Flash Flood, Newton

When
June 5, 8:20 AM CST to 10:20 AM CST
Where
Newton County, 0.7 mi E of Neosho to 0.6 mi E of Neosho
Cause
Heavy Rain
Reported by
Public
Coordinates
36.869, -94.357

Numerous low water crossing were flooded across the county.

Hail, McDonald

When
June 5, 8:23 AM CST
Where
McDonald County, 2.07 mi N of Goodman
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
36.760, -94.400

Thunderstorm Wind, Lawrence

When
June 5, 8:33 AM CST
Where
Lawrence County, Pierce City
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
36.950, -94.000

A tree was down over Elm Street.

Thunderstorm Wind, Jasper

When
June 5, 8:40 AM CST
Where
Jasper County, 1.79 mi ESE of Oronogo
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Amateur Radio
Coordinates
37.190, -94.450

Several trees were blown onto powerlines and County Road 215 was blocked.

Thunderstorm Wind, Barry

When
June 5, 8:40 AM CST
Where
Barry County, 2.15 mi SSW of Wightman
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
36.850, -93.930

A large tree was uprooted south of Monett at Highway BB and County Road 700.

Thunderstorm Wind, Barry

When
June 5, 8:40 AM CST
Where
Barry County, 0.88 mi SW of Monett
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
36.910, -93.930

A tree was down across Central Avenue.

Thunderstorm Wind, Greene

When
June 5, 8:50 AM CST
Where
Greene County, 0.55 mi E of Battlefield
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
37.120, -93.370

A large oak tree was uprooted.

Thunderstorm Wind, Stone

When
June 5, 8:53 AM CST
Where
Stone County, 0.69 mi N of Crane
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
36.910, -93.570

Thunderstorm winds downed large limbs that blocked South Commerce and Orchard Street. Several powerlines were also blown down.

Thunderstorm Wind, Barry

When
June 5, 8:53 AM CST
Where
Barry County, 1.38 mi S of Wightman
Measured
61 kt (70 mph) estimated gust
Reported by
Amateur Radio
Coordinates
36.860, -93.920

Wind gusts up to 70 mph were estimated.

Thunderstorm Wind, Lawrence

When
June 5, 8:53 AM CST
Where
Lawrence County, Pierce City
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
Amateur Radio
Coordinates
36.950, -94.000

The Pierce City bank sign was blown over.

Thunderstorm Wind, Taney

When
June 5, 9:10 AM CST
Where
Taney County, 0.69 mi S of Branson
Measured
61 kt (70 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
36.640, -93.220

A hotel in Branson had a partial roof collapse.

Thunderstorm Wind, Taney

When
June 5, 9:16 AM CST
Where
Taney County, 0.69 mi S of Branson
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
36.640, -93.220

Numerous large tree limbs were blown down in the city of Branson.

Thunderstorm Wind, Taney

When
June 5, 9:19 AM CST
Where
Taney County, Forsyth
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
36.680, -93.120

A foot in diameter tree was blown down in Forsyth.

Thunderstorm Wind, Greene

When
June 5, 9:22 AM CST
Where
Greene County, 3.53 mi SW of Springfield
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
NWS Employee
Coordinates
37.160, -93.340

Several trees were blown down in the Chesterfield Village area.

Thunderstorm Wind, Taney

When
June 5, 9:30 AM CST
Where
Taney County, Hollister
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
36.620, -93.220

Severe trees were blown down.

Flash Flood, Barton

When
June 5, 9:30 AM CST to 11:30 AM CST
Where
Barton County, 1.14 mi S of Lamar to 0.91 mi S of Lamar
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
37.484, -94.281

Three low water crossings were flooded in the city of Lamar.

Flash Flood, Jasper

When
June 5, 9:30 AM CST to 11:30 AM CST
Where
Jasper County, 1.49 mi NNE of Carthage to 1.79 mi NNE of Carthage
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
37.190, -94.310

Water over a foot deep was flowing over Civil War Road.

Thunderstorm Wind, Douglas

When
June 5, 9:35 AM CST
Where
Douglas County, 0.88 mi SW of Goodhope
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
36.910, -92.810

Wind gusts were estimated at 60 to 65 mph.

Thunderstorm Wind, Ozark

When
June 5, 10:10 AM CST
Where
Ozark County, 1.8 mi ENE of Dormis
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
36.680, -92.220

There was a public report of wind gusts estimated up to 60 mph.

Flash Flood, Dade

When
June 5, 10:10 AM CST to 12:10 PM CST
Where
Dade County, 0.88 mi NE of Meinert to 1.55 mi N of Meinert
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
37.340, -93.990

Several roads were flooded in the southwest portion of Dade County.

Flash Flood, Lawrence

When
June 5, 10:10 AM CST to 12:10 PM CST
Where
Lawrence County, 2.65 mi SW of Phelps to 2.16 mi S of Plew
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.150, -93.950

Numerous roads were flooded near the Spring River and its tributaries.

Thunderstorm Wind, Ozark

When
June 5, 10:19 AM CST
Where
Ozark County, 0.56 mi E of Bakersfield
Measured
52 kt (60 mph) estimated gust
Reported by
Post Office
Coordinates
36.520, -92.140

The personnel at the post office estimated wind gusts up to 60 mph.

Flash Flood, Greene

When
June 5, 10:26 AM CST to 12:26 PM CST
Where
Greene County, 1.31 mi WNW of Phenix to 1.2 mi WNW of Phenix
Cause
Heavy Rain
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
37.390, -93.570

The intersection of Farm Road 28 and 33 was closed because the culvert was washed out.

Flood, Greene

When
June 5, 10:26 AM CST to 12:26 PM CST
Where
Greene County, 1.57 mi WSW of Walnut Grove to 1.72 mi WSW of Walnut Grove
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
37.409, -93.575

The intersection of Highway Y and U was flooded.

Thunderstorm Wind, Howell

When
June 5, 10:30 AM CST
Where
Howell County, 0.56 mi W of Moody
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
36.530, -91.990

Several large tree limbs were blown down.

Flash Flood, Greene

When
June 5, 10:32 AM CST to 12:32 PM CST
Where
Greene County, 0.92 mi WNW of Springfield to 0.91 mi WNW of Springfield
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
37.205, -93.316

Mount Vernon Street had over a foot of water over the road between Newton and Broadway Streets.

Flash Flood, Greene

When
June 5, 10:32 AM CST to 12:32 PM CST
Where
Greene County, 2.3 mi W of Sgf Downtown Arpt to 2.19 mi WNW of Sgf Downtown Arpt
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
37.226, -93.271

A road was closed due to high water between Freemont Street and Weller Street on Division Street in north Springfield.

Thunderstorm Wind, Howell

When
June 5, 10:47 AM CST
Where
Howell County, 0.55 mi E of Brandsville
Measured
52 kt (60 mph) estimated gust
Reported by
Post Office
Coordinates
36.650, -91.690

Several trees were blown down around the area.

Hail, Newton

When
June 5, 10:38 PM CST
Where
Newton County, 0.69 mi N of Neosho
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
36.880, -94.370

Penny size hail was reported at Interstate 44 near Mile Marker 29.

Hail, Newton

When
June 5, 10:56 PM CST
Where
Newton County, 1.3 mi WSW of Diamond Sheperd Arpt
Measured
1.25 in hail
Reported by
Law Enforcement
Coordinates
36.970, -94.340

Flash Flood, McDonald

When
June 5, 11:47 PM CST to June 6, 1:47 AM CST
Where
McDonald County, 1 mi N of Goodman to 1.02 mi N of Goodman
Cause
Heavy Rain
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
36.744, -94.398

There was a water rescue on the south side of Goodman. There were cars stranded along Highway 59 south of Goodman under a railroad overpass.

Hail, Lawrence

When
June 6, 12:11 AM CST
Where
Lawrence County, 2.07 mi S of Heatonville
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
37.150, -93.820

Flash Flood, McDonald

When
June 6, 12:14 AM CST to 2:14 AM CST
Where
McDonald County, 0.85 mi WNW of Anderson to 0.83 mi WNW of Anderson
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.654, -94.444

The low water bridge on Park Street was flooded and closed.

Hail, Greene

When
June 6, 12:30 AM CST
Where
Greene County, 3.63 mi NNE of Plano
Measured
1 in hail
Reported by
NWS Employee
Coordinates
37.230, -93.600

Dime to quarter size hail was reported.

Hail, Greene

When
June 6, 12:30 AM CST
Where
Greene County, 3.37 mi WSW of Bois D Arc
Measured
2.5 in hail
Reported by
Public
Coordinates
37.240, -93.580

Hail, Lawrence

When
June 6, 12:30 AM CST
Where
Lawrence County, 1.77 mi NE of Halltown
Measured
1 in hail
Reported by
NWS Employee
Coordinates
37.220, -93.610

Hail, Greene

When
June 6, 12:33 AM CST
Where
Greene County, Ash Grove
Measured
1 in hail
Reported by
COOP Observer
Coordinates
37.320, -93.580

Flash Flood, McDonald

When
June 6, 12:36 AM CST to 2:36 AM CST
Where
McDonald County, Powell to 0.15 mi NE of Powell
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.620, -94.180

Route E was impassable on the north side of town due to high water.

Heavy Rain, Stone

When
June 6, 2:00 PM CST
Where
Stone County, 0.69 mi N of Galena
Reported by
State Official
Coordinates
36.810, -93.470

Several roads across Stone County had water running over them including Lane Branch and Highway A in Hurley. Railey Creek and Main Street in Reeds Spring had high water on them. Highway BB and Lee Ridge Road in Crane had minor street flooding. Several streets in Galena had high water on them.

Hail, Greene

When
June 7, 6:48 AM CST
Where
Greene County, 0.55 mi E of Springfield
Measured
0.75 in hail
Reported by
Public
Coordinates
37.200, -93.290

Thunderstorm Wind, Webster

When
June 7, 7:10 AM CST
Where
Webster County, 0.88 mi NE of Marshfield
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.340, -92.910

There was a public report of wind gusts estimated up to 60 mph.

Thunderstorm Wind, Wright

When
June 7, 7:26 AM CST
Where
Wright County, 0.55 mi E of Grovespring
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.400, -92.610

The public estimated wind gusts of at least 60 mph.

Thunderstorm Wind, Wright

When
June 7, 8:03 AM CST
Where
Wright County, 0.88 mi NE of Dawson
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.260, -92.310

Dawson Archery and Reloading estimated at least 60 mph wind gusts.

Thunderstorm Wind, Wright

When
June 7, 8:20 AM CST
Where
Wright County, 0.55 mi E of Mountain Grove
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
37.130, -92.260

Trampoline and other objects were blown across the yards into fences.

Hail, Ozark

When
June 7, 11:34 AM CST
Where
Ozark County, Gainesville
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
36.600, -92.430

Hail, Oregon

When
June 7, 1:10 PM CST
Where
Oregon County, 2.61 mi ENE of Alton
Measured
1.75 in hail
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
36.720, -91.360

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2014Every state in 2014This day in weather historyWarnings in Missouri, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 511567, 511547, 511545, 511548, 511572, 511549, 511550, 511551, 511552, 511573, 511553, 511554, 511555, 511556, 511574, 511557, 511575, 511558, 511559, 511560, 511533, 511568, 511569, 511576, 511577, 511578, 511579, 511571, 511580, 511534, 511561, 511581, 511582, 511583, 511584, 511585, 511587, 511588, 511589, 511590, and more.